Thunderstorm Wind, Armstrong
- When
- June 14, 6:30 PM EST
- Where
- Armstrong County, Freeport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.667, -79.683
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 14, 1:40 PM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 240 PM EDT TUE JUN 14 2005 .SHORT TERM (THROUGH WEDNESDAY)... WARM AND HUMID AIR AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE DISTRICT BEFORE DAYBREAK WILL BRING PERIODS OF THUNDERSTORMS THIS EVENING AND INTO TONIGHT. SOME OF THE STORM WILL LIKELY REACH SEVERE LIMITS WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. AS THE COLD FRONT PUSHES EAST AND TEMPERATURES COOL LATER TONIGHT THE RISK OF THUNDERSTORMS WILL DIMINISH. COOLER AND DRIER AIR WILL PUSH INTO THE DISTICT WEDNESDAY BEHIND THE FRONT...BUT COLD AIR ALOFT WILL PROVIDE ENOUGH INSTABILITY FOR A RISK OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AFTERNOON. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... AS COOLER DRIER AIR FUNNELS INTO THE FORECAST AREA THE RISK OF SHOWERS WILL GRADUALLY DIMINISH. BUT A RISK OF RAIN SHOWERS WILL CONTINUE INTO THURSDAY AND FRIDAY DURING MAX HEATING AS THE COLD POOL ALOFT SLOWLY WARMS. A LARGE RIDGE OF HIGH PRESSURE BUILDING INTO THE DISTRICT SATURDAY WILL BRING DRY WEATHER FOR SATURDAY. THE HIGH PRESSURE WILL DOMINATE THROUGH TUESDAY WITH DRY WEATHER AND SLOWLY MOVING TEMPERATURES. && .AVIATION... RAPIDLY LOWERING CONDS TO IFR/LIFR IN TSTMS LATE AFTERNOON AND EVENING AS COLD FRONT APPROACHES FROM THE WEST. FROPA THIS EVENING. SFC WINDS SW 10-20KTS AND GUSTY PREFRONTAL AND WESTERLY WINDS 10-20KTS AND GUSTY POST FRONTAL. TSTM GUSTS GREATER THAN 50KTS LIKELY DURING THE LATE AFTN AND EVENING. LARGE HAIL IS ALSO POSSIBLE. OUTSIDE OF TSTMS/SHOWERS VFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 507 PM EDT TUE JUN 14 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 507 PM EDT TUE JUN 14 2005 ...MODERATE RISK FOR SEVERE WEATHER THIS EVENING... AN APPROACHING STRONG COLD FRONT WILL BE THE FOCUS FOR SEVERE WEATHER THIS EVENING. THUNDERSTORMS THAT HAVE DEVELOPED ACROSS EASTERN OHIO WILL MOVE RAPIDLY ACROSS WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND DURING THE EVENING HOURS. SOME OF THESE THUNDERSTORMS WILL REACH SEVERE LEVELS WITH DAMAGING WINDS AND LARGE HAIL BEING THE SEVERE THREATS. IT IS ADVISED THAT OUTDOOR OBJECTS BE SECURED OR BROUGHT INDOORS DUE TO THE THREAT OF STRONG AND GUSTY THUNDERSTORM WINDS. FOR THE LATEST INFORMATION...LOG ON TO OUR WEB SITE AT WWW.ERH.NOAA.GOV/PBZ OR STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES ON THIS SITUATION AND ANY POSSIBLE WARNINGS. SPOTTER ACTIVATION MAY BE REQUIRED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THE AREA. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
543 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG SHARPSVILLE 41.26N 80.48W
06/14/2005 MERCER PA AMATEUR RADIO
60 MPH WIND GUST REPORTED.
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG RICHMOND 40.43N 80.77W
06/14/2005 JEFFERSON OH AMATEUR RADIO
WINDS GUSTING TO 60 MPH. TREES DOWN.
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG LEWISVILLE 39.77N 81.22W
06/14/2005 MONROE OH EMERGENCY MNGR
TREES DOWN.
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
716 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG POWHATAN POINT 39.86N 80.81W
06/14/2005 BELMONT OH EMERGENCY MNGR
TREES DOWN
0530 PM TSTM WND DMG SHADYSIDE 39.97N 80.75W
06/14/2005 BELMONT OH EMERGENCY MNGR
TREES DOWN
0550 PM TSTM WND DMG BETHESDA 40.02N 81.07W
06/14/2005 BELMONT OH AMATEUR RADIO
62 MPH GUSTS.
&&
NWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
722 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG FAIRMONT 39.48N 80.15W
06/14/2005 MARION WV AMATEUR RADIO
NUMEROUS LARGE LIMBS DOWNED.
&&
NWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
728 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 6 NE NEW KENSINGTON 40.63N 79.67W
06/14/2005 WESTMORELAND PA AMATEUR RADIO
TREES DOWNED.
&&
NWSThe Pittsburgh radar (KPBZ), 48 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455078.